Alert archive / Mississippi / Frost Advisories in 2017

Frost Advisory 6, NWS Memphis, TN

October 29, 20179 counties in Tennessee; 16 counties in Mississippi

NWS Memphis, TN issued this frost advisory at Oct 29, 2017, 7:45 PM CDT for 9 counties in Tennessee; 16 counties in Mississippi. It took effect at Oct 29, 2017, 10:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 7:45 PM CDT (00:45 UTC)
In effect from
Oct 29, 2017, 10:00 PM CDT
Expired
Oct 30, 2017, 7:27 AM CDT
In force
9 hr
Issued by
NWS Memphis, TN
All 25 counties

Benton County, MS, Calhoun County, MS, Chickasaw County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Union County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2696 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 29, 6:37 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 29, 6:37 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
637 PM CDT Sun Oct 29 2017

.UPDATE...

Updated for the 00z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 243 PM CDT Sun Oct 29 2017/

Temperatures have risen into the 50s across the Midsouth this
afternoon with winds in the process of backing towards the south.
As a result not too concerned about frost overnight, but if winds
decouple the potential is there for eastern sections of the
region and therefore left patchy frost in the forecast. Farther
west and in the metro areas expect temperatures to bottom out
closer to 40 degrees tonight.

Tomorrow a dry cold front will progress through the area, but too
little too late to have much of an impact on high temperatures
for the day. Highs are expected to range from the lower 60s in
the far north to the lower 70s in the far south. The cold front
will keep tomorrow night chilly, with lows in the upper 30s to
lower 40s. Increasing cloud coverage will help to keep
temperatures from getting too low.

Tuesday will be cooler than Monday due to the dry continental
airmass hanging on at the surface. Meanwhile aloft skies become
mostly cloudy by the afternoon due to increasing isentropic lift,
further helping to keep temps in the 50s. May even see some rain
showers develop in the evening hours, mainly across northeast
Arkansas. Elsewhere rain showers should hold off until after
midnight. By Wednesday rain becomes likely across the majority of
the Midsouth as a warm front lifts to our north. This will put an
end to the cooler temperatures for the foreseeable future as a
broad upper level ridge gradually intensifies and shunts the polar
jet to the US/Canadian border.

Rain chances will taper off Wednesday night into Thursday morning
as overnight lows struggle to drop below 60 degrees as the
maritime tropical airmass is now fully in place. Dew points will
remain in the low to mid 60s through the weekend keeping
temperatures quite mild for this time of year. While Thursday will
be drier with the atmosphere capped, rain chances increase again
Thursday night into Friday as another upper level shortwave
approaches the region. Kept PoPs at 50 percent across the Midsouth
as the timing and strength of this feature is still in question
at this range. Drier and continued warm conditions should follow
for the remainder of the weekend.

WLC

&&

.AVIATION.../00z TAFs/

VFR conditions through the forecast period. Light winds tonight
will increase back to around 7/8 kts from the west on Monday
morning. A cold front will pass through KJBR, KMKL, and KMEM by
Monday afternoon with winds becoming northwesterly through the end
of the forecast period.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Oct 29, 3:02 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
302 PM CDT Sun Oct 29 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-302215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
302 PM CDT Sun Oct 29 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Near freezing temperatures will be possible tonight across low
lying areas in the Tennessee River Valley, resulting in patchy
frost.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 7:45 PM CDTFreeze WarningMEGBenton, Carroll, Chester, Crockett, Decatur, Gibson and 8 more12 hr

Nearby

Frost Advisories in Mississippi, 2017Frost Advisories in Tennessee, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.